Alert archive / New York / Heat Advisories in 2014
Heat Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jun 30, 2014, 1:35 PM EDT for 8 counties in New York. It took effect at Jul 1, 2014, 1:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 1:35 PM EDT (17:35 UTC)
- In effect from
- Jul 1, 2014, 1:00 PM EDT
- Expired
- Jul 1, 2014, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 113 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS71 KBUF 301735 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 135 PM EDT MON JUN 30 2014 NYZ002>006-011-013-014-010145- /O.NEW.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/ ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK... FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 135 PM EDT MON JUN 30 2014 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY. * LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. * TIMING...EARLY TUESDAY AFTERNOON THROUGH LATE TUESDAY EVENING. * HEAT INDEX VALUES...RANGING FROM 100 TO AS HIGH AS 104. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ THOMAS
5 follow-up statements
613 WWUS71 KBUF 302029 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 429 PM EDT MON JUN 30 2014 NYZ002>006-011-013-014-010430- /O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/ ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK... FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 429 PM EDT MON JUN 30 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY... * LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. * TIMING...EARLY TUESDAY AFTERNOON THROUGH LATE TUESDAY EVENING. * HEAT INDEX VALUES...RANGING FROM 100 TO AS HIGH AS 104. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ APFFEL
698 WWUS71 KBUF 010202 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 PM EDT MON JUN 30 2014 NYZ002>006-011-013-014-011030- /O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/ ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK... FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 1002 PM EDT MON JUN 30 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY... * LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. * TIMING...EARLY TUESDAY AFTERNOON THROUGH LATE TUESDAY EVENING. * HEAT INDEX VALUES...RANGING FROM 100 TO AS HIGH AS 104. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
401 WWUS71 KBUF 010752 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 AM EDT TUE JUL 1 2014 NYZ002>006-011-013-014-011600- /O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/ ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK... FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 352 AM EDT TUE JUL 1 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. * TIMING...EARLY THIS AFTERNOON THROUGH LATE THIS EVENING. * HEAT INDEX VALUES...AROUND 100. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
850 WWUS71 KBUF 011517 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1117 AM EDT TUE JUL 1 2014 NYZ002>006-011-013-014-012330- /O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/ ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK... FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 1117 AM EDT TUE JUL 1 2014 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. * TIMING...EARLY THIS AFTERNOON THROUGH LATE THIS EVENING. * HEAT INDEX VALUES...AROUND 100. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ THOMAS
369 WWUS71 KBUF 012200 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 600 PM EDT TUE JUL 1 2014 NYZ002>006-011-013-014-012300- /O.CAN.KBUF.HT.Y.0001.000000T0000Z-140702T0100Z/ ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK... FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 600 PM EDT TUE JUL 1 2014 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE HEAT ADVISORY. THE APPARENT TEMPERATURES ACROSS THE REGION HAVE DROPPED BELOW ADVISORY CRITERIA LEVELS. $$ RSH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jun 30, 10:42 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 30, 10:42 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1042 AM EDT MON JUN 30 2014 .SYNOPSIS... A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH THE FIRST HALF OF THE WEEK. THIS MAY ALLOW A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO FORM AT TIMES...BUT THE MAJORITY OF THE TIME WILL BE RAIN FREE. THE BEST CHANCE OF MORE ORGANIZED THUNDERSTORMS WILL BE TUESDAY AFTERNOON AND NIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THIS FRONT WILL EVENTUALLY USHER IN COOLER AND DRIER AIR BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A BUBBLE OF DRIER AND MORE STABLE MID LEVEL AIR WILL BRIEFLY BUILD OVER THE LOWER LAKES TODAY. THIS WILL COMBINE WITH A BUILDING MID LEVEL RIDGE TO LIMIT INSTABILITY AND EFFECTIVELY CAP THE ATMOSPHERE TO DEEP MOIST CONVECTION. A LOW DECK OF CLOUDS UNDER THIS RIDGE ACROSS THE SOUTHERN TIER AND ALSO EAST OF LAKE ONTARIO WILL BE SLOW TO ERODE THROUGH THE MORNING HOURS. ELSEWHERE A MIX OF CLOUDS AND SUNSHINE WITH DIURNAL CUMULUS DEVELOPING DURING THE AFTERNOON. THE STABLE LAKE SHADOWS WILL DEVELOP LATER THIS AFTERNOON AND GIVE AN AREA OF MOSTLY SUNNY SKIES NEAR THE TWO GREAT LAKES. A FEW ISOLATED SHOWERS OR A THUNDERSTORM MAY DEVELOP ACROSS THE WESTERN SOUTHERN TIER ON THIS LAKE BREEZE BOUNDARY LATE IN THE AFTERNOON AS DEEPER MOISTURE AND MORE UNSTABLE AIR BEGIN TO ADVECT BACK INTO THE REGION FROM THE SOUTHWEST. IT WILL BE ANOTHER WARM AND VERY HUMID DAY TODAY WITH HIGHS IN THE MID TO UPPER 80S AT LOWER ELEVATIONS. THE SSW WIND DIRECTION SHOULD KEEP LAKE COOLING LIMITED TO NEAR THE NIAGARA RIVER OFF LAKE ERIE AND NEAR CAPE VINCENT OFF LAKE ONTARIO. DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL YIELD HEAT INDICES IN THE LOWER 90S DURING THE AFTERNOON. TONIGHT WILL BE FAIR AND WARM IN A SOUTH TO SOUTHWESTERLY FLOW. ANY CONVECTION FROM EARLIER IN THE DAY WILL DISSIPATE IN THE EVENING AS THE BOUNDARY LAYER STABILIZES AFTER SUNSET. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... IMPRESSIVE 500 MB TROUGH WILL MOVE ACROSS ONTARIO TUESDAY. CORE OF 100 PLUS KNOT 250 MB WINDS ALONG SOUTHERN PERIPHERY OF THIS TROUGH WILL SWING EASTWARD ACROSS THE GREAT LAKES...AS AN ASSOCIATED COLD FRONT MOVES WEST TO EAST ACROSS THE LOWER GREAT LAKES TUESDAY AFTERNOON AND EVENING. WITH PLENTY OF HEAT AND HUMIDITY IN PLACE...THIS SCENARIO WILL SET THE STAGE FOR THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. TUESDAY AND TUESDAY NIGHT...DEEP LAYER SOUTHWEST FLOW WILL PERSIST IN ADVANCE OF THE APPROACHING COLD FRONT...AND WILL CONTINUE TO ADVECT HEAT AND MOISTURE INTO THE REGION. IN ADDITION TO ANY NOCTURNAL LOW LEVEL-JET DRIVEN CONVECTION THAT MAY BE ONGOING TUESDAY MORNING...EXPECT DESTABILIZATION DURING THE DAY TO FUEL ADDITIONAL CONVECTION...AS AFTERNOON TEMPERATURES WARM INTO THE MID 80S TO AROUND 90. THE RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE LATE IN THE DAY TUESDAY AND TUESDAY EVENING...AS MODELS SUGGESTING THAT WESTERN AND CENTRAL NEW YORK WILL COME UNDER THE INFLUENCE OF RIGHT-ENTRANCE REGION OF A 115 KT UPPER LEVEL JET FORECAST TO MOVE ACROSS THE GREAT LAKES. COINCIDENT WITH THIS LARGE-SCALE FORCING WILL BE A SOUTHWEST 850 MB FLOW OF AROUND 35 KNOTS THAT WILL ADVECT 850 MB DEW POINTS TO NEAR +15C INTO THE REGION AND INCREASE PRECIPITABLE WATER VALUES TO NEAR 1.75 INCHES. DUE TO THE STRONG QUASI-UNIDIRECTIONAL FLOW WITHIN THE 850-300 MB LAYER...LARGE-SCALE FORCING...APPROACHING COLD FRONT...AND SUFFICIENT INSTABILITY... POTENTIAL WILL EXIST FOR BOTH DAMAGING WIND PRODUCING THUNDERSTORMS AND HEAVY RAINFALL DURING THIS TIME FRAME. IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...THE HEAT WILL BE AN ISSUE ON TUESDAY. TEMPERATURES COMBINED WITH THE INCREASING DEWPOINTS WILL PUSH HEAT INDEX VALUES TOWARD 100 DEGREES... ESPECIALLY ACROSS THE GENESEE VALLEY AND NORTHERN FINER LAKES. HEAT ADVISORIES MIGHT BE NEED IN LATER FORECASTS. WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT WILL PUSH TO THE EAST...AS SOMEWHAT COOLER AND DRIER AIR WILL OVERSPREAD WESTERN NEW YORK. HOWEVER...WITH A CYCLONIC FLOW PERSISTING...COOLER AIR ALOFT...AND LOW LEVEL MOISTURE STILL ELEVATED...IT WILL BE HARD NOT TO INCLUDE AT LEAST SOME SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. WEDNESDAY DOES NOT LOOK QUITE AS WARM AS TUESDAY...BUT STILL LOOKING AT TEMPERATURES IN THE LOWER TO MID 80S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ON THURSDAY A BROAD MID-LEVEL TROUGH SHIFTS EAST ACROSS THE CENTRAL AND EASTERN GREAT LAKES. A SHORTWAVE LOOKS TO PASS THROUGH THE BASE OF THIS TROUGH BRINGING OUR LAST GOOD CHANCE OF SHOWERS ON THURSDAY AS IT SWEEPS EAST. HIGH PRESSURE WILL WORK EAST ACROSS THE UPPER GREAT LAKES BY THE END OF THE DAY. INCREASINGLY DRIER AIR BROUGHT SOUTH ACROSS NEW YORK BY THE SURFACE HIGH WILL BRING MUCH MORE COMFORTABLE TEMPERATURES. HIGH TEMPS THURSDAY WILL TOP OUT IN THE UPPER 70S THEN MUCH COOLER AND DRIER AIR LOOKS TO ARRIVE FOR FRIDAY INTO THE WEEKEND WITH CANADIAN SOURCED HIGH PRESSURE BUILDING EAST ACROSS THE GREAT LAKES. THIS WILL BRING MAINLY CLEAR SKIES AND COMFORTABLE TEMPERATURES FOR INDEPENDENCE WEEKEND CELEBRATIONS. THE DRIER AIR WILL ALSO BRING BACK A NIP TO THE AIR OVERNIGHT WITH LOWS DROPPING INTO THE 50S MOST AREA BUT SOME 40S ARE POSSIBLE ACROSS THE INTERIOR SOUTHERN TIER. THE DEVELOPING TROPICAL DISTURBANCE NEAR THE CAROLINAS SHOULD STEER WELL EAST OF OUR FORECAST AREA OFF THE EAST COAST BY NEXT WEEKEND. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... AN AREA OF SCATTERED SHOWERS WAS IN THE FINGER LAKES AND SOUTHERN TIER AT 10Z...MOVING EASTWARD. THESE SHOWERS WILL PASS OVER THE GENESEE VALLEY AND SOUTHERN TIER THROUGH 12Z. PATCHY FOG IN THE SOUTHERN TIER VALLEYS TIL 11Z OTHERWISE MID AND HI CLOUDS OVER THE REGION WITH SURFACE WINDS 10 KNOTS OR LESS. SCATTERED CONVECTION POSSIBLE IN THE SOUTHERN TIER AFTER 20Z. OUTLOOK... TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY...NO SIGNIFICANT WEATHER EXPECTED. && .MARINE... WINDS WILL REMAIN RELATIVELY LIGHT TODAY WITH A GENERAL SOUTH TO SOUTHWEST FLOW IN PLACE. THE PRESSURE GRADIENT WILL TIGHTEN ON TUESDAY AHEAD OF A COLD FRONT. THIS WILL BRING INCREASING WINDS TO THE LOWER LAKES...WITH WINDS AND WAVES POSSIBLY APPROACHING SMALL CRAFT ADVISORY CRITERIA. WIDELY SCATTERED THUNDERSTORMS WILL OCCUR AT TIMES THROUGH MIDWEEK...WITH THE BEST CHANCES TUESDAY AFTERNOON AND NIGHT. A FEW STORMS MAY PRODUCE LOCALLY HIGHER WIND AND WAVES. BEHIND THIS FRONT THE REST OF THE WEEK LOOKS TO FEATURE TYPICAL LIGHT SUMMER BREEZES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...FRANKLIN NEAR TERM...FRANKLIN/THOMAS SHORT TERM...TMA LONG TERM...SMITH AVIATION...FRANKLIN MARINE...FRANKLIN
Hazardous weather outlook, Jun 30, 5:41 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 541 AM EDT MON JUN 30 2014 NYZ001>008-010>014-019>021-085-010945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 541 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. SOME STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL. TEMPERATURES WILL REACH THE LOWER 90S AT LOWER ELEVATIONS AWAY FROM THE IMMEDIATE LAKESHORES ON TUESDAY WITH VERY HIGH HUMIDITY. THIS MAY ALLOW THE HEAT INDEX TO REACH 100 DEGREES FOR SEVERAL HOURS TUESDAY AFTERNOON IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 541 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AND TUESDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE LOCALLY STRONG WINDS AND HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:16 PM EDT | Special Weather Statement | BUF | Cattaraugus | 59 min |
| Jun 30, 4:39 PM EDT | Small Craft Advisory | BUF | 27 hr |
Nearby
Heat Advisories in New York, 2014Every heat advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.